Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 211, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 10, 2009, 9:42 PM CDT for 8 counties in Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2009, 9:42 PM CDT (02:42 UTC)
- Expired
- Jun 10, 2009, 10:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Cherokee County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Rusk County, TX, Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 98 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 6:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1677 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:08 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 10, 9:08 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 908 PM CDT WED JUN 10 2009 .DISCUSSION... AN INTENSE LINE OF THUNDERSTORMS HAS BEEN MOVING RAPIDLY ACROSS NORTH TEXAS THIS EVENING. THIS LINE IS NOW BEGINNING TO ENTER THE WESTERN FRINGES OF THE FOUR STATE REGION. HAVE DONE A QUICK UPDATE TO EXPAND THE SEVERE THUNDERSTORM WATCH SOUTHWARD BY A ROW OF COUNTIES AND PARISHES SINCE THE SOUTHERN END OF THE LINE OF STORMS IS HOLDING INTENSE THIS EVENING AND SHOULD BE AFFECTING THIS COUNTIES AND PARISHES OVER THE NEXT FEW HOURS. THE SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM. THE LINE OF STORMS IS MOVING RAPIDLY...AND SHOULD BEGIN TO REACH AROUND THE INTERSTATE 49 CORRIDOR BY ROUGHLY AROUND 11 PM TO MIDNIGHT. AS OF NOW IT LOOKS LIKE THE TIMING OF THE WATCH SHOULD WORK OUT OKAY FOR OUR EASTERN COUNTIES AND PARISHES. HAVE AGAIN UPDATED POPS THIS EVENING TO RAISE POPS ACROSS MOST OF THE CWFA...BUT MAINLY AROUND THE WATCH AREA. ACTIVITY SHOULD BEGIN TO DECREASE ACROSS NORTHWESTERN PORTIONS OF THE CWFA AFTER MIDNIGHT TO GIVE QUIETER CONDITIONS. THE ACTIVITY SHOULD MAINLY BE AROUND AND EAST OF THE INTERSTATE 49 CORRIDOR DURING THE EARLY OVERNIGHT HOURS. OTHERWISE THE ONLY OTHER CHANGES WERE TO HOURLY TEMPERATURES BASED ON OBSERVATIONAL TRENDS. /22/ && .AVIATION... INTENSE BOW ECHO ACROSS NORTH CENTRAL TEXAS MOVING EAST AROUND 35KTS AND GIVEN THIS SPEED...LOOK FOR THE LINE TO BE EFFECTING OUR WESTERN TAF SITES IN THE 01-03Z TIMEFRAME. STRONG DAMAGING WIND GUSTS THE MAIN THREAT BUT CANNOT RULE OUT AN ISOLATED HAIL/TORNADO THREAT EITHER...ESPECIALLY IF WE GET CONVECTION TO DEVELOP AHEAD OF THE BOW. NOT REAL CONFIDENT ON HOW THIS SYSTEM WILL EFFECT THE DEVELOPMENT OF MVFR/IFR CEILINGS TOWARDS MORNING BUT HAVE MADE MENTION OF THESE TYPE OF CEILINGS REGARDLESS. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 91 73 94 73 / 60 20 30 30 20 MLU 74 90 73 93 73 / 20 10 30 30 20 DEQ 73 88 74 92 71 / 90 60 50 50 30 TXK 75 90 75 92 72 / 80 60 50 50 30 ELD 74 91 73 91 70 / 60 20 50 50 30 TYR 75 90 76 93 75 / 60 40 20 20 10 GGG 75 90 75 94 74 / 60 40 20 20 20 LFK 75 91 74 95 73 / 30 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22/13
Hazardous weather outlook, Jun 10, 12:00 PM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 10 2009 ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-111059- BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN-GREGG- HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MCCURTAIN- MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-SMITH-TITUS-UNION AR-UPSHUR- WEBSTER-WOOD- 1200 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS SOUTHEASTERN OKLAHOMA AND SOUTHERN ARKANSAS TONIGHT. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL MAY BE POSSIBLE WITH THESE STORMS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT WILL STALL ACROSS THE NORTHERN PART OF THE FOUR STATE REGION ON THURSDAY. THIS FRONT...COMBINED WITH AN UPPER LEVEL DISTURBANCE...WILL PROVIDE SHOWERS AND THUNDERSTORMS MAINLY NORTH OF I-20 ON THURSDAY NIGHT AND FRIDAY NIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ005-006-010>014-017>022-TXZ149>153-165>167-111059- ANGELINA-BIENVILLE-CALDWELL-CHEROKEE-DE SOTO-GRANT-JACKSON-LA SALLE- LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK- SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-UNION LA-WINN- 1200 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. VII
In the hours before
Local storm report, Jun 10, 9:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TORNADO 4 S MINEOLA 32.61N 95.49W
06/10/2009 SMITH TX TRAINED SPOTTER
SPOTTER REPORTED A TORNADO ALONG THE SMITH COUNTY/WOOD
COUNTY LINE SOUTH OF MINEOLA.
&&
MBERRYLocal storm report, Jun 10, 9:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TORNADO S TALCO 33.36N 95.10W
06/10/2009 TITUS TX FIRE DEPT/RESCUE
TORNADO REPORTED JUST SOUTH OF TALCO BY FIRE
DEPARTMENT/RESCUE. NO REPORTS OF DAMAGE AT THIS TIME.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith, Upshur, Wood | 65 min |
| Jun 10, 8:59 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Red River, Titus | 61 min |
| Jun 10, 9:10 PM CDT | Tornado Warning | SHV | Smith, Wood | 50 min |
| Jun 10, 9:12 PM CDT | Tornado Warning | SHV | Camp, Franklin, Titus | 48 min |
| Jun 10, 9:16 PM CDT | Tornado Warning | SHV | Red River | 44 min |
| Jun 10, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Morris, Red River, Titus and 1 more | 50 min |
| Jun 10, 9:55 PM CDT | Tornado Warning | SHV | Cass, Morris | 50 min |
| Jun 10, 10:20 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Gregg, Harrison, Marion, Panola and 1 more | 55 min |
| Jun 10, 10:25 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Smith | 65 min |
| Jun 10, 10:33 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 49 min |
| Jun 10, 10:50 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 55 min |
| Jun 11, 5:09 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 51 min |
| Jun 11, 6:01 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 59 min |
| Jun 11, 6:40 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee | 65 min |
| Jun 10, 11:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 45 min |
| Jun 10, 11:53 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Lincoln, Webster | 52 min |
| Jun 11, 12:16 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 44 min |
| Jun 11, 12:54 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 36 min |
| Jun 10, 10:09 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.